MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED J 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED J 150CM; CATHETER, PERCUTANEOUS
Catalog Number M0031681920
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2026
Type of Reportable Event Malfunction
Event or Problem Description
The subject catheter was returned for analysis and the device investigation revealed that the subject catheter ptfe polytetrafluoroethylene inner lining was peeling.There were no clinical consequences to the patient reported as a result of this event.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the catheter shaft was intact.The catheter tip was intact.The catheter hub was intact.During functional inspection, a 0.023" pin gauge was verified to meet the catheter shaft when inserted into the catheter hub.The catheter shaft was flushed without issue.A demo synchro guidewire was advanced, and friction was felt at the proximal section of the proximal shaft and could not be advanced.A 0.0158" patency mandrel was advanced and could not advance past the proximal section of the proximal shaft.The patency mandrel was advanced distally and could be advanced until the same proximal shaft section.The catheter was submerged in warm water; however, the patency could not be advanced.The catheter shaft was cut 6.5 cm from the proximal end of the hub.The patency mandrel was advanced distally, and material emerged from the catheter shaft.The material was submerged in warm water and did not dissolve.The material appeared to be polytetrafluoroethylene ptfe inner lining of the catheter.The material was lost in error after analysis.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The as reported event was confirmed based on analysis.The device did not meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported "during preparation, when attempted to insert a guidewire into the subject microcatheter, resistance was encountered at the hub and making it difficult to insert into the microcatheter.The microcatheter was replaced with a new one, and the same guidewire could be advanced without any problem".It is unclear if flush was provided prior to inserting the guidewire and no relevant additional information was received.Upon initial examination, the catheter shaft, tip, and hub were all found to be intact.The catheter shaft was flushed successfully without any observed issues.A demonstration synchro guidewire was introduced into the catheter.Resistance was encountered at the proximal section of the proximal shaft, preventing further advancement of the guidewire.A 0.0158" patency mandrel was inserted but similarly could not be advanced beyond the proximal section of the proximal shaft.When the mandrel was introduced from the distal end, it could be advanced until it reached the same segment of the proximal shaft, where advancement again ceased.The catheter was submerged in warm water in an attempt to facilitate advancement of the patency mandrel, but this did not resolve the obstruction.The catheter shaft was cut 6.5 cm from the proximal end of the hub.The patency mandrel was advanced distally, resulting in the emergence of material from the catheter shaft.This material was then submerged in warm water but did not dissolve.Upon inspection, the material appeared to be the ptfe inner lining of the catheter.The catheter's inner lining may have sustained damage during the initial attempt to advance the guidewire.This damage could have occurred if excessive force was applied when the guidewire encountered resistance.Furthermore, additional harm to the inner lining may have resulted during subsequent analysis, when further attempts were made to advance a guidewire and the patency mandrel.The as reported 'catheter hub friction' as well as the analyzed 'catheter difficulty advancing guidewire', 'catheter shaft blocked/occluded', and 'catheter ptfe inner lining peeling' will be assigned a probable assignable cause of handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.

Brand Name
EXCELSIOR SL-10 PRE-SHAPED J 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key24866000
Report Number3008881809-2026-00214
Device Sequence Number10488960
Product Code DQY
UDI-Device Identifier04546540688248
UDI-Public(01)04546540688248(17)270617(10)25664802
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042568
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM0031681920
Device Lot Number25664802
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2026
Initial Report FDA Received Date04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN GUIDEWIRE
Patient SexUnknown